Alert archive / New Jersey / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS Philadelphia/Mount Holly

April 28, 2019

NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 28, 2019, 3:41 AM EDT. It took effect at Apr 28, 2019, 4:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2019, 3:41 AM EDT (07:41 UTC)
In effect from
Apr 28, 2019, 4:00 PM EDT
Expired
Apr 29, 2019, 3:00 AM EDT
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

503 
WHUS71 KPHI 280741
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
341 AM EDT Sun Apr 28 2019



ANZ450>452-282045-
/O.NEW.KPHI.SC.Y.0049.190428T2000Z-190429T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
341 AM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
midnight EDT tonight.

* WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-453>455-282045-
/O.NEW.KPHI.SC.Y.0049.190428T2300Z-190429T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
341 AM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 7 PM this evening to
midnight EDT tonight.

* WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
4 follow-up statements
601 
WHUS71 KPHI 281921
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
321 PM EDT Sun Apr 28 2019


ANZ450>452-290000-
/O.CON.KPHI.SC.Y.0049.190428T2000Z-190429T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
321 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-453>455-290000-
/O.CON.KPHI.SC.Y.0049.190428T2300Z-190429T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
321 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TONIGHT...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
884 
WHUS71 KPHI 290115
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
915 PM EDT Sun Apr 28 2019

ANZ450>452-290400-
/O.CON.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
915 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-453>455-290400-
/O.CON.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
915 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
792 
WHUS71 KPHI 290359
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1159 PM EDT Sun Apr 28 2019



ANZ430-431-453-290500-
/O.CAN.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1159 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mount Holly has cancelled the
Small Craft Advisory.

Winds and seas have diminished below Small Craft Advisory levels. 

$$

ANZ450>452-290500-
/O.EXP.KPHI.SC.Y.0049.000000T0000Z-190429T0400Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1159 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Winds and seas have diminished below Small Craft Advisory levels. 

$$

ANZ454-455-290700-
/O.EXT.KPHI.SC.Y.0049.000000T0000Z-190429T0700Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1159 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY...

* WINDS AND SEAS...Northeast winds 15 to 20 kt. Seas 4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
548 
WHUS71 KPHI 290704
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
304 AM EDT Mon Apr 29 2019



ANZ454-455-290815-
/O.EXP.KPHI.SC.Y.0049.000000T0000Z-190429T0700Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
304 AM EDT Mon Apr 29 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and seas have diminished below Small Craft Advisory levels.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 9:12 PM EDT, 6 hours 29 minutes earlier.

Area forecast discussion, Apr 27, 9:12 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
912 PM EDT Sat Apr 27 2019

.SYNOPSIS...
High pressure across the region will move east overnight. A
quick moving surface low will move through the Northeast and
Middle Atlantic region on Sunday. High pressure will briefly
build into the region on Monday. Another system will approach
the Northeast Monday night and Tuesday. Its attendant cold front
will stall across the Middle Atlantic for the rest of the week,
with several systems moving west-to-east along it.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
High pressure across the area moves away during the overnight.
Clouds will increase late, and some rain showers may move into
far western zones late. Temperatures will be seasonably cool
with lows in the low/mid 40s across the north/west areas and
mostly upper 40s/low 50s near the metro areas and across
Delmarva. Winds will diminish this evening and be light variable
overnight.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
A quick moving but rather weak system will affect the area
Sunday. Clouds will be common across the area and rains will
already be found across the N/W areas during the morning. The
rains will spread across mostly the north half of the CWA during
the day and then diminish during the late afternoon. There are
small chcs for rain across metro Philadelphia and Delmarva. Up
to 1/4 inch of rain is possible N/W. We are not expecting any
tstms on Sunday.

Temperatures will vary widely across the area with highs in the
upper 40s/low 50s across the north and upper 60s/low 70s across
Delmarva where sunshine will be present at some times. Winds
will be mostly E/NE during the morning but then switch around to
NW by late afternoon once the low goes by.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Current forecast in the longer range looks good and only slight
adjustments made for latest guidance trends in frontal
position.

The medium-range period continues to look active, with a front
languishing across the Mid-Atlantic as subtropical ridging
intensifies to the south. Several rounds of precipitation are
possible during the period.

The quietest day of the week looks to be Monday, as high
pressure briefly builds into the Northeast in the wake of the
Sunday system. However, the high will be quite progressive with
midlevel zonal flow becoming established. The origins of the
high are cool, so temperatures should be below average.

By Monday night, the wavetrain of precipitation begins, with a
low-amplitude perturbation moving through the Midwest/Great
Lakes. Warm-advection precipitation should develop Monday
afternoon to our west, racing eastward into our region
overnight. Best chances look to be in PA/NJ, as subtropical
ridging may prevent the stronger large-scale lift from moving
much into Delmarva. Amounts look fairly light, generally one to
a few tenths, with the highest amounts north of I-78. Not
expecting much instability with this system, and in fact, the
precipitation may end up being fairly stratiform.

With the strengthening ridge retrogressing into the Southeast
early next week, the front associated with the Monday night
system will not make it far to the south. In fact, it may be
within the CWA for much of the rest of the week. This would
allow for subsequent systems to move into the area, providing
frequent bouts of showers/storms. The first system appears to
affect the region on Tuesday and Tuesday night. With a lengthy
southerly fetch to the south of the quasi-stationary front,
instability should be increasing (both boundary-layer based
near/to the south of the boundary and elevated poleward of the
boundary). Increased mention of thunder on Tuesday and Wednesday
as a result.

Maintained mentionable PoPs across the area on Wednesday,
though they are subtly higher north of the Interstate 76
corridor. Notably, the models suggest heavy precipitation in New
York/New England on Wednesday as a surface low moves through
and considerable large- scale lift combines with increased
moisture/instability to produce widespread showers/storms. There
is a possibility that the strong convection will actually
prevent the front from surging northward as much as the more
aggressive guidance is depicting. To some degree, this will
depend on how much convection develops in the central plains and
Mississippi Valley earlier in the week, with latent heat
release via the convection acting to amplify the subtropical
ridge to our south (i.e., downstream of the convection). Should
this convection be more pronounced than progged, the farther
north solutions are more likely to verify.

By Thursday, the ridging begins to deamplify, no doubt aided by
convective outflow to the north/west. Yet another perturbation
will move through the Northeast, initiating more convection
along the waffling boundary. Model consensus shows another such
system may affect the region on Friday, with the front making
only slow progress southward. As such, PoPs are maintained
through Friday. By Saturday, the front moves well south of the
region as surface high pressure builds into the Great Lakes and
Northeast.

The pattern Tuesday through Friday favors heavy rainfall along
and north of the quasi-stationary boundary. Though the heaviest
rainfall would be to the north and west of the local area given
current model projections, there is certainly potential for this
axis to shift southward with subsequent model runs.
Additionally, at least northern portions of the CWA could see
multiple inches of rain through the week.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR. Increasing clouds. Gusty winds during the early
evening hours will become light and variable overnight, then
E/SE towards dawn.

Sunday...Lowering CIGS with MVFR expected KRDG/KABE/KTTN and
Tempo MVFR KPHL/KILG for the late morning. Showers expected N/W
with chc showers across Delaware Valley sites. E/NE winds early
will become N/NW 10 to 20 knots during the afternoon. CIGS
improve late from W to E.

OUTLOOK...

Sunday night...VFR with clearing skies and diminishing winds
becoming north around 5 knots or less.

Monday...VFR with winds switching from north to east/southeast at 5
to 15 kts. Moderate confidence.

Monday night...Periods of sub-VFR possible with a chance of
rain/showers, especially from PHL northward. South to southeast
winds up to 10 kts or so. Moderate confidence.

Tuesday through Thursday...Mainly VFR, but there are chances of
showers/storms at times through the period. Sub-VFR conditions can
be expected in and in close proximity to any convection that
develops. Fairly light winds Tuesday and Tuesday night with somewhat
variable directions. East to southeast winds Wednesday and
Thursday with speeds increasing to 7 to 15 kts. Low confidence.

&&

.MARINE...
Will cancel the SCA for the northern NJ ocean waters as winds
and seas have subsided below SCA criteria.

Fair weather tonight and scattered showers Sunday. There is a
better chance for showers across the NJ coastal waters. SCA
conditions will return on the back side of a departing low later
Sunday. This will likely be addressed by future fcsts.

OUTLOOK...

Sunday and Sunday night... Small Craft Advisory criteria winds
and seas for a time into Sunday evening before diminishing
overnight Sunday night. Seas mostly 3 to 4 feet, but may
approach 5 feet for the southern Atlantic zones Sunday evening.

Monday through Thursday...Generally sub-advisory winds/seas
expected. Several chances for showers/storms through the period,
especially Monday night and Tuesday afternoon/night.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...CMS/O'Hara
Near Term...MPS/O'Hara
Short Term...O'Hara
Long Term...Franklin
Aviation...Franklin/Miketta/O'Hara
Marine...Franklin/MPS/O'Hara
Hazardous weather outlook, Apr 27, 7:27 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
727 PM EDT Sat Apr 27 2019

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-290000-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
727 PM EDT Sat Apr 27 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-290000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
727 PM EDT Sat Apr 27 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:18 PM EDTFrost AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren17 hr

Nearby

Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.